advertisement
Question
Posted by: Anxious | 2011-04-27

Cilift - Advice please

Dear Cybershrink. I would really appreciate some advice as i am a bit confused about my medication. After being diagnosed with severe anxiety/panic disorder 12 months ago (and i suffered really badly with this for about 6 years before being correctly diagnosed), i have been on 20 mg''s of Cilift daily. During this period of time it definitely decreased my levels of anxiety dramatically and i felt neither overly excited nor depressed or teary, ever. Just strong and on one emotional level at all times. My doc increased my dosage to 40mg''s daily as i mentioned that every now and than my anxiety creeps up again. However, now i am feeling extremely emotionally weak, teary, and just really not myself at all (normally i am quite a " strong"  person). Even my boyfriend mentioned that he notices i am extremely " sensitive"  at the moment. I also notice that i am suddenly also having intense cravings for sweet things and chocolates all the time. I would greatly appreciate any feedback or advice you may have for me in this regard. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some drugs ofen used to treat depression, like Cilift, are also useful in anxiety and panic disorders, whether or not one is depressed.
Personally, I don't favour treating anxiety disorders and panic disorders ( or even depression ) SOLELY with medications, and like to see psychological methods like CBT ( Cognitive-Behaviour Therapy )used as well, as they are highly efective, too, and focus more specifically on the particulars of the problems.
It sounds rather unuual for you to feel more sad and tearful on a higher dose of this med which has apparently suited you well until now.
The cravings for sweet things might possibly be related, but is not a clearly described and proven side-effect

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anxious | 2011-04-30

Thank you for the feedback. No i am not pregnant though :) Is it possible to build up some sort of tolerance to such types of medication? But whatever happens, i will not simply stop using them as i know that this is dangerous too. Will see what my doc recommends at my next appointment.

Reply to Anxious
Posted by: Liza | 2011-04-28

Done a pregnancy test lately? I''m just asking because it seems almost like a contagion doing the rounds lately. In the past month, there have been 3 new pregnancies with my friends and family. That''s not to mention those that are already in their second and third trimester...

Reply to Liza
Posted by: cybershrink | 2011-04-28

Some drugs ofen used to treat depression, like Cilift, are also useful in anxiety and panic disorders, whether or not one is depressed.
Personally, I don't favour treating anxiety disorders and panic disorders ( or even depression ) SOLELY with medications, and like to see psychological methods like CBT ( Cognitive-Behaviour Therapy )used as well, as they are highly efective, too, and focus more specifically on the particulars of the problems.
It sounds rather unuual for you to feel more sad and tearful on a higher dose of this med which has apparently suited you well until now.
The cravings for sweet things might possibly be related, but is not a clearly described and proven side-effect

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement